Last reply 1 month ago
Gabapentin?

I was recently warned that pregabalin was addictive and therefore asked to switch to gabapentin. I am now suffering increased stiffness in my legs, which given the MS has caused spastic paraparesis in them already is a huge setback, has anyone else experienced swollen/stiff legs with gabapentin.

Add categories

Browse categories and add by clicking on them

You can remove current categories below by clicking the ‘x’.


stumbler
1 month ago

@nobodyin , if this problem has started when you begun the Gabapentin, then I would be tempted to switch back to the Pregabalin.

I wouldn’t get too bothered about whether it’s addictive or not. It’s not that we might not need it in the future………


peterfrancis
1 month ago

@nobodyin

I have been taking Gabapentin for almost a year or so now, since diagnosis along with Baclofen.

The Spasticity in my Calves has reduced but still happens every so often.
What I have noticed is my feet get extremely numb around the Toe area, so one symptom reduces, another increases so it seems.


strictlysoca
1 month ago

Well pregabelin can have side effects when stopping and some people do abuse it but if you are taking the right dose then it should be OK. The neuro pain dose is much lower than the amount some people with generalised anxiety disorder are taking so it’s much safer in terms of risk of dependence.

A while ago I got worried about the impact of long term pregabelin having read too much on the internet and I stopped but the pain and horrible pins and needles made me choose to risk it. I take the lowest dose possible 50mg morning and night.


nobodyin
1 month ago

Was on 150 mg twice a day. Started on gabapentin 300mg 1 per day for 3 days then was to up that to x2 for 3 days then x3/day. Having woke up with rigid upper legs for day 3 days have had it. My feet went numb this evening. Stiffness has undone several weeks of physio exercises and totally ruined my first trip to a hydrotherapy pool. Am stopping taking it now and will see how my legs are tomorrow, will try see my GP for advice but, cant see stiffness reducing if I take more?

Join Shift.ms to reply to this post.

Become part of the community so you can chat, compare and learn from other MSers.